The Mathematical Institute, University of Oxford, Eprints Archive

The Malkus-Robbins dynamo with a nonlinear motor

Moroz, I. M. (2004) The Malkus-Robbins dynamo with a nonlinear motor. International Journal of Bifurcation and Chaos, 14 (8). pp. 2885-2892.

[img]
Preview
PDF
548Kb

Official URL: http://www.swetswise.com/eAccess/viewToc.do?titleI...

Abstract

In a recent paper Moroz \cite{m02} considered a simplified version of the
third class of self-exciting Faraday-disk dynamo model, introduced by Hide
\cite{h97}, in the limit in which the Malkus-Robbins dynamo \cite{m72,r77}
results as a special case. In that study a linear series motor was incorporated
which led to an enriching of the range of possible behaviour that the
original Malkus-Robbins dynamo could support. In this paper, we replace the
linear motor by a nonlinear motor and consider the consequences on the dynamics
of the dynamo.

Item Type:Article
Uncontrolled Keywords:Dynamos; bifurcation
Subjects:D - G > Geophysics
D - G > Dynamical systems and ergodic theory
Research Groups:Mathematical Geoscience Group
Oxford Centre for Industrial and Applied Mathematics
ID Code:747
Deposited By:Irene Moroz
Deposited On:23 Oct 2008
Last Modified:20 Jul 2009 14:24

Repository Staff Only: item control page